MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 10FX15CM SILICONE SGL LMN CATH; SILICONE SINGLE LUMEN

MEDICAL COMPONENTS, INC. 10FX15CM SILICONE SGL LMN CATH; SILICONE SINGLE LUMEN
Model Number SSL1015ME.
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Currently waiting for the sample to be returned for evaluation.
 
Event or Problem Description
Catheter was perforated.At the beginning of the dialysis session the nurse noted air in the line causing dialysis to stop immediately.A new catheter was inserted.The catheter was clamped after removing the guidwire and was connected to a "y" connector because it was a single lumen catheter.Air was noted in the extension.The perforation was noted between the extension and the hub.
 
Additional Manufacturer Narrative
Evaluation of the device revealed a small puncture that can only be seen when stretching the tubing.A review of the manufacture records showed the device was manufactured according to specification with no non-conformances or abnormalities.The manufacture process included a leak test of 100% of these devices.This test would have identified the puncture if it had occurred during the manufacture process.Based on the evaluation of the device, the review of the manufacture records, and the fact that the device was implanted for two days prior to detection of the puncture, it was determined that the root cause is most likely not manufacture related.The instructions for use (ifu) contain the following catheter precaution: do not use sharp instruments near the extension lines or tubing.Do not use scissors to remove dressing, as this could possibly cut or damage catheter.Do not suture through any part of the catheter.Catheter tubing can tear when subjected to excessive force or rough edges.Device was used for treatment, not diagnosis.If information is obtained that was not avail able for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10FX15CM SILICONE SGL LMN CATH
Common Device Name
SILICONE SINGLE LUMEN
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key9284390
Report Number2518902-2019-00069
Device Sequence Number1935175
Product Code MSD
UDI-Device Identifier00884908049497
UDI-Public884908049497
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K800741
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/02/2022
Device Model NumberSSL1015ME.
Device Catalogue NumberSSL1015ME.
Device Lot NumberMJKJ060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer10/22/2019
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight78